Alert archive / Missouri / River Flood Warnings in 2008
River Flood Warning 319, NWS Kansas City, MO
NWS Kansas City, MO issued this river flood warning at Dec 27, 2008, 6:11 AM CST for Cooper County, Saline County, Missouri. It took effect at Dec 27, 2008, 10:17 AM CST. It was in force for 7 days.
The area
The counties it named.
The facts
- Issued
- Dec 27, 2008, 6:11 AM CST (12:11 UTC)
- In effect from
- Dec 27, 2008, 10:17 AM CST
- Expired
- Jan 3, 2009, 3:52 AM CST
- In force
- 7 days
- Issued by
- NWS Kansas City, MO
- Flood severity
- Moderate
Counties Cooper County, MO, Saline County, MO
The radar
The Pleasant Hill radar (KEAX), 111 km from the middle of the area, began a volume at 11:57 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
The river
Written for the forecast point Blackwater River near Blue Lick (BLVM7). The gauge peaked at 28.93 ft at Dec 30, 2008, 8:00 PM CST.
- Action stage
- 19 ft
- Minor stage
- 24 ft
- Moderate stage
- 29 ft
- Major stage
- 37 ft
This gauge today: stage, forecast and historic crests
Stage from the USGS instantaneous record for site 06908000, one reading an hour, from a day before the product to a day after it ended. Flood stages are today's.
What forecasters said that day
The local office's own words before this river flood warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Kansas City, MO wrote its last area forecast discussion before this river flood warning went out at Dec 27, 5:54 AM CST, 17 minutes earlier.
Area forecast discussion, Dec 27, 5:54 AM CST, 17 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE KANSAS CITY/PLEASANT HILL MO
554 AM CST SAT DEC 27 2008
...UPDATED AVIATION DISCUSSION...
.DISCUSSION...
/456 AM CST SAT DEC 27 2008/
VERY BUSY MORNING WITH ISOLATED SEVERE THUNDERSTORMS PERSISTING
THROUGH THE EARLY MORNING HOURS. COLD FRONT IS PUSHING THROUGH THE
NORTHWEST PART OF THE FORECAST AREA AND CURRENTLY STRETCHES FROM
NEAR OTTUMWA IOWA...THROUGH CHILLICOTHE TO KANSAS CITY TO JUST EAST
OF EMPORIA KANSAS. BOWING LINE SEGMENT EVIDENT ON RADAR JUST WEST OF
KANSAS CITY METRO AREA WITH ISOLATED ELEVATED CONVECTION ALONG THE
FRONT FURTHER TO THE NORTHEAST. ACTIVE SEVERE CONVECTION EXPECTED TO
CONTINUE THE REMAINDER OF THE MORNING HOURS IN THE WARM SECTOR THAT
PROCEEDS THE COLD FRONT. KEAX AND LATHROP PROFILER DEPICTING A VERY
STRONG UNIDIRECTIONAL WIND PROFILE...THUS EXPECTED DOMINATE MODE OF
CONVECTION TO BE MORE LINEAR.
SPLIT FLOW DOMINATES THE UPPER AIR PATTERN...WITH SOUTHERN WAVE
LOCATED OVER THE SOUTHERN ROCKIES THE DOMINATE FEATURE. SLOWER
MOVEMENT OF SOUTHERN WAVE IS CAUSING FRONT TO SLOW A LITTLE AS IT
MOVES THROUGH THE FORECAST AREA...WHICH WILL CAUSE THE THREAT OF BOTH
SEVERE AND HEAVY RAIN BEARING THUNDERSTORMS TO LINGER A LITTLE LONGER
THAN EARLIER EXPECTED. STRONG SUBSIDENCE IN THE WAKE OF CONVECTION
WILL LIMIT THE DEVELOPMENT AND EXTENT OF POST-FRONTAL PRECIPITATION
IMMEDIATELY IN THE WAKE OF THE FRONT...EVEN THOUGH BOTH NAM AND GFS
DEPICTING MODEST FGEN FORCING AT THE 800-750...750-700 AND 700-650
LAYERS LATER IN THE AFTERNOON. CONCENTRATED THE HIGHEST PROBABILITIES
OF PRECIPITATION ALONG THE SURFACE FRONTAL ZONES...BUT KEPT CHANCE
POPS THROUGH THE REMAINDER OF THE DAY TO ACCOUNT FOR POSSIBILITY OF
PRECIPITATION GENERATED BY ELEVATED FRONTOGENESIS. QUICK PERUSAL OF
SOUNDINGS INDICATE THE MOST LIKELY PRECIPITATION TYPE AFTER FRONTAL
PASSAGE INITIALLY WILL BE IN THE FORM OF FREEZING RAIN...WITH A BRIEF
PERIOD OF SLEET BEFORE THE PRECIPITATION TAPERS OFF. EXPECT
PRECIPITATION TO END ACROSS ENTIRE FORECAST AREA BY EARLY THIS
EVENING...WITH DRY FORECAST THROUGH AT LEAST TUESDAY.
MAX TEMPERATURES TODAY WILL BE REACHED EARLY ACROSS THE BULK OF THE
FORECAST AREA...AND LIKELY WILL NEED TO ADJUST AS FRONT IS PUSHING
THROUGH METRO AREA LITTLE FASTER THAN ANTICIPATED. AFTER TODAY...USED
BLEND OF SREF AND MOS GUIDE AS BASIS FOR TEMPERATURES.
&&
.AVIATION...
FRONT HAS MOVED THROUGH THE TERMINALS. WILL BE GETTING A PERIOD OF
FREEZING RAIN THEN SOUNDINGS SHOW DEEPER COOLING TAKING PLACE AS THE
DAY PROGRESSES TO CAUSE PRECIPITATION TO CHANGE OVER TO SLEET THEN
SNOW. LATEST NAM WOULD SUGGEST CHANGE OVER MAY NOT TAKE PLACE UNTIL
LATER IN THE AFTERNOON ONCE 850 MB FRONT MOVES PAST. WILL BE A
LITTLE MORE AGGRESSIVE IN THE CHANGE OVER IN THE TAFS GIVEN ALREADY
SEEING H85 NORTHWEST WINDS ON TDWR AT MCI.
PC
&&
.EAX WATCHES/WARNINGS/ADVISORIES...
MO...FLASH FLOOD WATCH UNTIL 6 PM SATURDAY FOR MOZ025-MOZ031-MOZ032-
MOZ033-MOZ038-MOZ039-MOZ040-MOZ043-MOZ044-MOZ045-MOZ046-
MOZ053-MOZ054.
KS...FLASH FLOOD WATCH UNTIL 6 PM SATURDAY FOR KSZ060.Hazardous weather outlook, Dec 26, 12:59 PM CST, 17 hours 12 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE KANSAS CITY/PLEASANT HILL MO 1259 PM CST FRI DEC 26 2008 KSZ025-057-060-102>105-MOZ001>008-011>017-020>025-028>033-037>040- 043>046-053-054-271900- ATCHISON KS-MIAMI-LINN KS-DONIPHAN-LEAVENWORTH-WYANDOTTE- JOHNSON KS-ATCHISON MO-NODAWAY-WORTH-GENTRY-HARRISON-MERCER- PUTNAM-SCHUYLER-HOLT-ANDREW-DE KALB-DAVIESS-GRUNDY-SULLIVAN-ADAIR- BUCHANAN-CLINTON-CALDWELL-LIVINGSTON-LINN MO-MACON-PLATTE-CLAY- RAY-CARROLL-CHARITON-RANDOLPH-JACKSON-LAFAYETTE-SALINE-HOWARD- CASS-JOHNSON MO-PETTIS-COOPER-BATES-HENRY- 1259 PM CST FRI DEC 26 2008 THIS HAZARDOUS WEATHER OUTLOOK IS FOR NORTHWEST...NORTH CENTRAL AND WEST CENTRAL MISSOURI...AS WELL AS EXTREME EASTERN KANSAS. .DAY ONE...THIS AFTERNOON AND TONIGHT A COLD FRONT WILL SLIDE INTO NORTHWESTERN MISSOURI AND NORTHEASTERN KANSAS TONIGHT...AND PROGRESS THROUGH THE OUTLOOK AREA DURING THE OVERNIGHT HOURS. AN UNSEASONABLY WARM AND MOIST AIR MASS HAS ALREADY MOVED NORTH AHEAD OF THE FRONTAL BOUNDARY...PROVIDING THE INGREDIENTS FOR THUNDERSTORM DEVELOPMENT LATE THIS EVENING AND THROUGH THE OVERNIGHT HOURS...MAINLY SOUTH AND EAST OF A KANSAS CITY TO KIRKSVILLE LINE. WHILE A STRONG TO SEVERE THUNDERSTORM CANNOT BE RULED OUT IN AREAS FROM PLEASANTON...TO CLINTON...SEDALIA...AND BOONVILLE...HIGHER PROBABILITIES FOR STRONG TO SEVERE STORMS EXIST FURTHER SOUTH ACROSS SOUTHEASTERN KANSAS AND SOUTHERN MISSOURI. HOWEVER...IF STRONG STORMS ARE ABLE TO DEVELOP ACROSS EXTREME SOUTHERN PORTIONS OF THE OUTLOOK AREA...THE PRIMARY THREATS WILL BE DAMAGING WINDS AND SMALL HAIL. ADDITIONALLY...HEAVY RAINFALL MAY ACCOMPANY SHOWER AND THUNDERSTORM ACTIVITY OVERNIGHT TONIGHT...WITH THE POTENTIAL FOR 1 TO 2 INCHES OF RAIN SOUTH OF A LINE FROM LA CYGNE KANSAS TO MOBERLY MISSOURI. THIS EXCESSIVE RAINFALL MAY CAUSE LOCALIZED FLASH FLOODING AND ALSO MAY INDUCE FLOODING OF AREA RIVERS AND CREEKS. .DAYS TWO THROUGH SEVEN...SATURDAY THROUGH THURSDAY AFTER THE COLD FRONT PASSES THROUGH THE AREA BY SATURDAY MORNING...COLDER AIR WILL FILTER INTO THE REGION FROM THE NORTHWEST. RAIN IS EXPECTED TO MIX WITH SLEET AND FREEZING RAIN BY LATE SATURDAY MORNING IN FAR NORTHWEST MISSOURI...AND FURTHER SOUTH AND EAST TOWARDS CENTRAL MISSOURI INTO SATURDAY AFTERNOON. AS THE UPPER LEVEL SYSTEM PASSES THROUGH THE AREA SATURDAY EVENING...ANY RAIN...SLEET...FREEZING RAIN MIX IS EXPECTED TO TRANSITION INTO AND AREA OF SNOWFALL. AT THIS TIME...ONLY LIGHT ACCUMULATIONS OF SNOWFALL ARE EXPECTED. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION MAY BE NEEDED LATE THIS EVENING AND THROUGH THE OVERNIGHT HOURS ALONG AND SOUTH OF A LINE FROM LA CYGNE KANSAS TO BOONVILLE MISSOURI. REPORTS OF EXCESSIVE RAINFALL OR FLOODING ARE ALSO REQUESTED. 21
In the hours before
Local storm report, Dec 27, 5:17 AM CST, 54 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE KANSAS CITY/PLEASANT HILL MO
517 AM CST SAT DEC 27 2008
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0442 AM TSTM WND GST OVERLAND PARK 38.91N 94.68W
12/27/2008 M61 MPH JOHNSON KS ASOS
&&
GAMISLocal storm report, Dec 27, 5:21 AM CST, 50 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE KANSAS CITY/PLEASANT HILL MO
521 AM CST SAT DEC 27 2008
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0448 AM TSTM WND DMG GRANDVIEW 38.88N 94.52W
12/27/2008 JACKSON MO LAW ENFORCEMENT
POWER LINES AND TREES DOWN THROUGH OUT THE CITY. ROOF
DAMAGE TO AN APARTMENT COMPLEX.
&&
ABAILEYLocal storm report, Dec 27, 5:29 AM CST, 42 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE KANSAS CITY/PLEASANT HILL MO
529 AM CST SAT DEC 27 2008
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0453 AM TSTM WND DMG 2 N GRANDVIEW 38.91N 94.52W
12/27/2008 JACKSON MO LAW ENFORCEMENT
MULTIPLE TREES DOWN NEAR INTERSTATE 470 AND BLUE RIDGE
BOULEVARD
&&
MDUXLocal storm report, Dec 27, 5:43 AM CST, 28 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE KANSAS CITY/PLEASANT HILL MO
543 AM CST SAT DEC 27 2008
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0531 AM TSTM WND GST RICHMOND 39.28N 93.97W
12/27/2008 E60 MPH RAY MO STORM CHASER
&&
ABAILEYLocal storm report, Dec 27, 5:44 AM CST, 27 minutes before
PRELIMINARY LOCAL STORM REPORT...CORRECTED
NATIONAL WEATHER SERVICE KANSAS CITY/PLEASANT HILL MO
544 AM CST SAT DEC 27 2008
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0531 AM TSTM WND GST RICHMOND 39.28N 93.97W
12/27/2008 E60.00 MPH RAY MO TRAINED SPOTTER
CORRECTED THE SOURCE OF THE PREVIOUS REPORT
&&
ABAILEYLocal storm report, Dec 27, 6:11 AM CST, 0 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE KANSAS CITY/PLEASANT HILL MO
611 AM CST SAT DEC 27 2008
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0515 AM TSTM WND GST ORRICK 39.21N 94.13W
12/27/2008 M74 MPH RAY MO AWOS
WIND MEASURED BY AUTOMATED WEATHER STATION
&&
ABAILEYThe office that day
Everything else NWS Kansas City, MO issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Dec 26, 10:44 PM CST | Severe Thunderstorm Warning | EAX | Caldwell, Daviess, Grundy, Linn, Livingston | 46 min |
| Dec 26, 10:57 PM CST | Severe Thunderstorm Warning | EAX | Jackson, Lafayette, Ray | 33 min |
| Dec 27, 1:17 AM CST | Flash Flood Warning | EAX | Chariton, Cooper, Howard, Johnson, Lafayette, Pettis and 2 more | 6 hr |
| Dec 27, 4:36 AM CST | Severe Thunderstorm Warning | EAX | Clay, Jackson, Platte | 24 min |
| Dec 27, 4:50 AM CST | Severe Thunderstorm Warning | EAX | Cass, Jackson, Johnson, Lafayette | 40 min |
| Dec 27, 4:58 AM CST | Severe Thunderstorm Warning | EAX | Clay, Jackson, Lafayette, Ray | 32 min |
| Dec 27, 5:13 AM CST | Severe Thunderstorm Warning | EAX | Carroll, Clay, Jackson, Ray | 47 min |
| Dec 27, 5:30 AM CST | Severe Thunderstorm Warning | EAX | Carroll, Cass, Johnson, Lafayette, Ray, Saline | 30 min |
| Dec 27, 5:36 AM CST | Severe Thunderstorm Warning | EAX | Bates, Cass | 39 min |
| Dec 27, 5:36 AM CST | Freezing Rain Advisory | EAX | Andrew, Atchison, Buchanan, Caldwell, Clay, Clinton and 10 more | 6 hr |
| Dec 27, 5:50 AM CST | Severe Thunderstorm Warning | EAX | Carroll, Daviess, Grundy, Linn, Livingston, Mercer and 2 more | 40 min |
| Dec 27, 6:11 AM CST | River Flood Warning | EAX | Johnson, Pettis | 44 hr |
| Dec 27, 7:16 AM CST | Areal Flood Warning | EAX | Chariton, Cooper, Howard, Johnson, Lafayette, Pettis and 2 more | 9 hr |
| Dec 27, 8:09 AM CST | Winter Storm Warning | EAX | Andrew, Buchanan, Clinton, Daviess, DeKalb, Gentry and 5 more | 3 hr |
| Dec 27, 9:40 AM CST | River Flood Warning | EAX | Cass, Henry, Johnson | 36 hr |
| Dec 27, 9:58 AM CST | River Flood Warning | EAX | Chariton, Macon | 35 hr |
| Dec 27, 10:44 AM CST | River Flood Warning | EAX | Howard | 20 hr |
| Dec 27, 10:44 AM CST | River Flood Warning | EAX | Bates, Cass, Henry | 46 hr |
| Dec 27, 1:34 PM CST | River Flood Warning | EAX | Linn, Livingston | 63 hr |
| Dec 27, 1:42 PM CST | River Flood Warning | EAX | Carroll, Chariton, Linn, Livingston | 5 days |
| Dec 27, 2:13 PM CST | River Flood Warning | EAX | Adair, Macon, Putnam, Schuyler | 6 hr |
| Dec 27, 2:48 PM CST | River Flood Warning | EAX | Carroll | 25 hr |
| Dec 27, 4:10 PM CST | Areal Flood Warning | EAX | Adair, Caldwell, Carroll, Chariton, Cooper, Daviess and 16 more | 47 hr |
Nearby
River Flood Warnings in Missouri, 2008Every river flood warning in 2008
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; radar from the NEXRAD Level II archive; the gauge from the NWS water service and the USGS.